Diabetes Home > Glucagon Overdose
Using too much glucagon could cause symptoms such as diarrhea, nausea, and temporary high blood pressure. However, the effects are usually minor and tend to resolve fairly quickly. In almost all cases, the dangers of extreme low blood sugar greatly outweigh any overdose risks, so people should not be overly concerned with using too much.
- Nausea and vomiting
- Temporary slowing of the digestive tract
- Temporary high blood pressure (hypertension)
- Temporary rapid heart rate (tachycardia)
- Low blood potassium levels (hypokalemia).
Treating an Overdose of GlucagonTreatment will likely involve supportive care. This consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a glucagon overdose may include:
- Fluids through an intravenous line (IV)
- Close monitoring of vital signs
- Potassium supplementation
- Medications to treat nausea and vomiting
- Medications to control the heart rate or blood pressure
- Other treatments based on complications that occur.